Display Settings:

Format

Send to:

Choose Destination
Pharmacotherapy. 1998 Jul-Aug;18(4):866-8.

Angioedema and photosensitive rash induced by valsartan.

Author information

  • 1Department of Pharmacy Practice, Butler University College of Pharmacy and Health Sciences, and Clarian Health Partners, Indianapolis, Indiana 46208, USA.

Abstract

A 71-year-old woman experienced an acute onset of angioedema and a photosensitive pruritic rash after 3 months of therapy with valsartan, an angiotensin II receptor antagonist. After discontinuing valsartan and treatment with subcutaneous epinephrine, intravenous methylprednisolone, diphenhydramine, and Eucerin cream, her symptoms dissipated and the rash resolved. Rash and angioedema have been reported with angiotensin-converting enzyme inhibitors and, very rarely, with losartan, the other currently marketed angiotensin II receptor antagonist. To our knowledge, this is the first report of such a reaction with valsartan.

PMID:
9692664
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for John Wiley & Sons, Inc.
    Loading ...
    Write to the Help Desk